Caractérisation des problèmes mixtes hyperboliques bien posés
Annales de l'Institut Fourier, Volume 22 (1972) no. 4, p. 193-237

We consider the mixed problem in a quadrant for an hyperbolic differential operator P, assuming that P and the boundary operators are homogeneous with constant coefficients. We characterise boundary conditions which give existence and unicity of the solution of the mixed problem, first in C spaces, and then, assuming strict hyperbolicity for P, in Sobolev spaces. These characterisations are expressed by mean of a so called Lopatinsky condition, and we link the non uniformity of that condition with the loss of regularity in Sobolev spaces. We apply these results to the example of the wave equation with an oblique derivative boundary condition.

On considère le problème mixte dans un quadrant pour un opérateur différentiel hyperbolique P en supposant que P et les opérateurs au bord sont homogènes à coefficients constants. On caractérise les conditions au bord pour avoir existence et unicité de la solution du problème mixte, en se plaçant successivement dans le cadre des fonctions C , puis, lorsque P est strictement hyperbolique, dans le cadre des espaces de Sobolev. Ces caractérisations s’expriment au moyen d’une condition dite de Lopatinski, et l’on relie la non uniformité de cette condition à la perte de régularité dans les espaces de Sobolev. On applique ces résultats à l’exemple de l’équation des ondes avec condition de dérivée oblique au bord.

@article{AIF_1972__22_4_193_0,
     author = {Chazarain, Jacques and Piriou, Alain},
     title = {Caract\'erisation des probl\`emes mixtes hyperboliques bien pos\'es},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {22},
     number = {4},
     year = {1972},
     pages = {193-237},
     doi = {10.5802/aif.438},
     zbl = {0234.35052},
     mrnumber = {48 \#11794},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1972__22_4_193_0}
}
Chazarain, Jacques; Piriou, Alain. Caractérisation des problèmes mixtes hyperboliques bien posés. Annales de l'Institut Fourier, Volume 22 (1972) no. 4, pp. 193-237. doi : 10.5802/aif.438. http://www.numdam.org/item/AIF_1972__22_4_193_0/

[1] R. Agemi, T. Shirota, On necessary and sufficient conditions for L2-well posedness of mixed problems for hyperbolic equations, J. Fac. Sc. Hokkaido Univ., Vol. 21, n° 2 (1970). | MR 42 #6422 | Zbl 0207.40304

[2] S. Agmon, Problème mixte pour les équations hyperboliques d'ordre supérieur, C.N.R.S., Paris (1962).

[3] J. Chazarain, Problèmes de Cauchy Abstraits et Applications à quelques problèmes mixtes, J. of Funct. Analysis, Vol. 7, n° 3 (1971). | MR 43 #2570 | Zbl 0211.12902

[3´] J. Chazarain et A. Piriou, Remarques sur la caractérisation des problèmes mixtes bien posés pour un opérateur hyperbolique, Séminaire Leray, Collège de France (1971). | Numdam

[3ʺ] R. Hersh, Mixed problems in Several variables, J. Math. and Mech., Vol. 12, n° 3 (1963). | MR 26 #5304 | Zbl 0149.06602

[4] L. Hörmander, Linear Partial Differential Operators, Springer (1963). | Zbl 0108.09301

[5] L. Hörmander, Pseudo-differential Operators and non elliptic boundary problems, Ann. of Math., Vol. 83 (1966). | MR 38 #1387 | Zbl 0132.07402

[6] L. Hörmander, On the regularity of solutions of boundary problems, Acta Math., 99 (1958). | MR 24 #A1503 | Zbl 0083.09201

[7] M. Ikawa, Mixed problem for the wave equation with an oblique derivative boundary condition, Osaka J. Math., 7 (1970). | MR 44 #7132 | Zbl 0218.35060

[8] A. Inoue, On the mixed problem for the wave equation with an oblique boundary condition, J. Fac. Sc. Univ. of Tokyo, Vol. XVI, Part. 3 (1970). | Zbl 0206.39504

[8´] K. Kasahara, On weak well posedness of mixed problems for hyperbolic systems, Publ. Res. Just. Math. Sc. Kyoto Univ., Vol. 6, n° 3 (1971). | MR 45 #8994 | Zbl 0237.35059

[8ʺ] H. O. Kreiss, Initial boundary value problems for hyperbolic systems, Comm. Pure Appl. Math., 13 (1970). | MR 55 #10862 | Zbl 0193.06902

[9] A. Piriou, Problèmes aux limites généraux pour des opérateurs différentiels paraboliques dans un domaine borné, Annales Inst. Fourier, XXI, fasc. 1 (1971). | Numdam | MR 44 #5604 | Zbl 0202.11103

[9´] J. Rauch, L2 is a continuable initial condition for Kreiss' mixed problems, Comm. Pure Appl. Math., à paraître. | Zbl 0226.35056

[10] R. Sakamoto, Mixed problems for hyperbolic equations (I) et (II) J. of Math. Kyoto Univ., Vol. 10, n° 2 et n° 3 (1970). | Zbl 0203.10001

[11] L. Schwartz, Théorie des Distributions, Hermann, Paris (1966).

[12] T. Shirota, On the propagation speed of hyperbolic operator with mixed boundary conditions, preprint. | Zbl 0234.35060